Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Niacin?

Hello about 30 minutes ago i took 1000mg of Niacin and i am burning up to the point that im very concerned with myself i am very itchy and i feel like i have something under my skin i rub myself in any way and i feel like my pores are swollen and im just wondering if i have to go to the hospital or if its normal to have these side effects i did some research and those are the side effects but im really burning up my skin and face is very red
Mon, 1 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Niacin tends to produce this response in several people. Its called a flushing reaction with tingling, itching, redness, etc. This is more acute when alcohol is consumed while on Niacin. Avoid consuming large volumes of alcohol when on niacin. Make sure you are taking less than 3g of niacin a day. You may want to consider asking your PCP if its ok to start with smaller doses and add on aspirin to minimize these reactions.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pranav Balakrishnan, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Inositol


What are the side effects of Niacin?

Hello, Niacin tends to produce this response in several people. Its called a flushing reaction with tingling, itching, redness, etc. This is more acute when alcohol is consumed while on Niacin. Avoid consuming large volumes of alcohol when on niacin. Make sure you are taking less than 3g of niacin a day. You may want to consider asking your PCP if its ok to start with smaller doses and add on aspirin to minimize these reactions. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pranav Balakrishnan, General & Family Physician